Alert archive / Utah / Heavy Snow Warnings in 2007
Heavy Snow Warning 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this heavy snow warning at Dec 24, 2007, 4:34 AM MST. It took effect at Dec 24, 2007, 11:00 AM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2007, 4:34 AM MST (11:34 UTC)
- In effect from
- Dec 24, 2007, 11:00 AM MST
- Expired
- Dec 25, 2007, 10:56 AM MST
- In force
- 24 hr
- Issued by
- NWS Salt Lake City, UT
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this heavy snow warning went out at Dec 23, 9:20 PM MST, 7 hours 14 minutes earlier.
Area forecast discussion, Dec 23, 9:20 PM MST, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
920 PM MST SUN DEC 23 2007
.SYNOPSIS...ANOTHER PACIFIC STORM SYSTEM WILL SWEEP ACROSS UTAH
MONDAY AND MONDAY NIGHT. THIS STORM WILL BRING A STRONG COLD FRONT
THROUGH THE STATE WITH LOCALLY HEAVY SNOW POSSIBLE ACROSS THE
NORTHERN PORTION OF THE STATE. A POTENTIALLY STRONGER STORM IS
EXPECTED TO IMPACT THE STATE WEDNESDAY AND WEDNESDAY NIGHT. COLD
TEMPERATURES ARE EXPECTED TO REMAIN IN PLACE THROUGH THE WEEK.
&&
.DISCUSSION...INTERESTING EVENT BEGINNING TO UNFOLD FOR NORTHERN
UTAH. SURFACE HIGH PRESSURE REMAINS IN PLACE ACROSS UTAH THIS
EVENING AS A COLD FRONT MOVES THROUGH THE PACIFIC NORTHWEST. MID
LEVEL WARM ADVECTION UNDERWAY THIS EVENING SPREADING MID LEVEL
CLOUDS AND VIRGA INTO THE NORTHWEST PORTION OF THE STATE. DECENT
ISENTROPIC UPGLIDE PROGGED ACROSS SOUTHERN IDAHO AND FAR NORTHERN
UTAH THROUGH THE NIGHT ON THE 295K SURFACE. ALREADY SOME LIGHT SNOW
FALLING IN THIS WARM ADVECTION AREA ACROSS SOUTHERN IDAHO. WITH THE
CONTINUED WARM ADVECTION OVERNIGHT WILL INCREASE POPS JUST A BIT FAR
NORTHERN ZONE 5...THE CACHE VALLEY...AND NORTHERN ZONE 7. WILL ALSO
GO WITH MOSTLY CLOUDY WORDING ACROSS NORTHERN UTAH OVERNIGHT AS
CLOUD COVER SHOULD BE PRETTY WIDESPREAD.
ACROSS SOUTHERN UTAH TEMPERATURES ARE HOLDING UP MUCH BETTER AT
CEDAR CITY AND BRYCE CANYON COMPARED TO THE RAPID DROP OFF YESTERDAY
EVENING. WITH TIGHTENING SURFACE PRESSURE GRADIENT BELIEVE THAT
WINDS WILL HELP KEEP TEMPERATURES UP A BIT TONIGHT AND THIS IS WELL
HANDLED IN CURRENT GRIDS.
00Z NAM APPEARED TO INITIALIZE QUITE WELL THIS EVENING. IT CONTINUES
TO SHOW A STRONG COLD FRONT MOVING THROUGH THE CENTRAL WASATCH FRONT
AROUND MIDDAY ON MONDAY. THERE SHOULD BE A PRETTY VIGOROUS BAND OF
PRECIPITATION ASSOCIATED WITH THE FRONT AS IT MOVES THROUGH NORTHERN
UTAH MONDAY MORNING AND AFTERNOON. HOWEVER...THE NAM REMAINS THE
OUTLIER WITH RESPECT TO HOW FAR SOUTH THE 500 MB COLD POOL DIPS INTO
NORTHERN UTAH. THIS COULD HAVE A SIGNIFICANT IMPACT ON HOW THE EVENT
UNFOLDS. THE NAM KEEPS THE COLD POOL FURTHER NORTH THAN THE GFS AND
ECMWF WHICH LIMITS THE DEPTH OF THE POST-FRONTAL INSTABILITY. AT
THIS TIME IT LOOKS LIKE THERE WILL BE A SOLID BAND OF PRECIPITATION
WITH THE FRONT BUT THE BAND WILL LIKELY BE FAIRLY NARROW LIMITING
THE AMOUNT OF SNOW THAT WE WILL SEE...PARTICULARLY IN VALLEY
LOCATIONS. DEEP UNIDIRECTIONAL NORTHWEST FLOW SETS UP IN THE
POST-FRONTAL ENVIRONMENT WHICH SHOULD KEEP THE SNOW GOING IN THE
WASATCH MOUNTAINS. THIS ALSO SETS THE STAGE FOR A POSSIBLE LAKE
EFFECT SNOW BAND INTO SALT LAKE COUNTY. THE GFS INDICATES THAT THERE
WILL BE DEEPER INSTABILITY AND ULTIMATELY A GREATER THREAT THAN
WOULD THE NAM. GIVEN THAT THE NAM IS AN OUTLIER WITH THE COLD AIR
ALOFT WOULD LEAN TOWARD THE GFS SOLUTION AT THIS TIME.
&&
.AVIATION...CLOUDS WILL CONTINUE TO SPREAD ACROSS THE SLC TERMINAL
THIS EVENING WITH CEILINGS NEAR 6000FT AGL OR LOWER THROUGH THE
OVERNIGHT HOURS. EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE NIGHT
BUT THERE IS A 10 PERCENT CHANCE OF BRIEF MVFR TO VFR CONDITIONS IN
FLURRIES/LIGHT SNOW AFTER 06Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM 8 AM MONDAY TO 5 AM TUESDAY FOR
UTZ008.
WINTER STORM WATCH FROM 11 AM MONDAY TO 5 AM TUESDAY FOR
UTZ002-UTZ003-UTZ004.
SNOW ADVISORY FOR ZONE 001 CACHE VALLEY FROM 8 AM MONDAY
UNTIL 10 PM MONDAY EVENING.
SNOW ADVISORY FOR ZONE 006 MOUNTAIN VALLEYS FROM 11 AM
MONDAY UNTIL 10 PM MONDAY EVENING.
SNOW AND BLOWING SNOW ADVISORY FOR ZONE 007 6 AM MONDAY
THROUGH 11 PM MONDAY EVENING.
SNOW AND BLOWING SNOW ADVISORY FOR ZONES 009-010 AND 517
FROM 11 AM MONDAY UNTIL 4 AM TUESDAY MORNING.
WY...NONE.
&&
PUBLIC...GRAHAM
AVIATION...CHENG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Dec 23, 4:41 AM MST, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 441 AM MST SUN DEC 23 2007 UTZ001>016-019>021-517-518-WYZ021-241300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 441 AM MST SUN DEC 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A WEAK STORM SYSTEM WILL BRUSH NORTHERN UTAH THIS MORNING...BRINGING A THREAT OF LIGHT SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONGER PACIFIC STORM SYSTEM WILL MOVE THROUGH THE AREA CHRISTMAS EVE...BRINGING A GOOD CHANCE OF SIGNIFICANT SNOWFALL TO PORTIONS OF NORTHERN AND CENTRAL UTAH. SEE THE LATEST WINTER WEATHER STATEMENT FOR ADDITIONAL DETAILS. AN ACTIVE PATTERN IS EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE WEEK...AS A SERIES OF PACIFIC STORM SYSTEMS MARCH THROUGH THE REGION. THESE STORMS ARE EXPECTED TO IMPACT THE OUTLOOK AREA WEDNESDAY AND AGAIN FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 4:34 AM MST | Winter Storm Warning | SLC | 23 hr |
Nearby
Heavy Snow Warnings in Utah, 2007Every heavy snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.